MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMPX240 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
02/01/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 240cc mentor memorygel xtra breast implant prosthesis.Post-operatively, the patient reported experiencing bilaterally ruptured breast implants.A consultation with a medical professional has been conducted.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
On october 22, 2025, mentor received the following additional information: the patient was diagnosed with bilateral baker grade ii (left-sided) and iii (right-sided) capsular contracture.As a result, she underwent bilateral exchange with mentor gel implants on (b)(6) 2025.The reason for removal was reported as capsular contracture.The device was not ruptured.Therefore, rupture code is no longer applicable.Date of explantation: (b)(6) 2025.Reason for device explant and/or reoperation: capsular contracture the complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.The patient resides in canada.Initial reporter country code: can.On november 08, 2025, mentor completed an evaluation on an image that was provided of the suspect medical device.Photo evaluation: upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.Manufacturer¿s reference number: (b)(4).